I just finished my 4th treatment of chemo (A&C) and will go on to the next 4 with Taxotere. One problem I'm experiencing is the anti-nausea meds. They all have artificial sweeteners (AS), including the over-the-counter ones, Pepto Bismol, etc. I've never been able to tolerate the AS. Any suggestions in this area? So far I've just been riding it out. Luckily, I am able to eat and it does help to keep the nausea in control.
Dear RhodaKay: There are many prescription anti-nausea medications. I am certain that some, if not all, are free of AS. Ask your doctor to prescribe you an antinausea medication. It may be that you will be asked to describe the problem so that they can best prescribe for you.
Thanks for your input. I've checked Zofran, Tigan, Compazine, Phenegran, Pepto-Bismol, Phillips Milk of Magnesia, etc. and they all have some form of artificial sweetner. Dramamine chewable has aspartame and sorbitol in it. I'll have to research the original formula further. The problem is that the sweeteners have several different names and it's hard to keep them straight.
You might see if meclizine will work for you. I use it for vertigo/nausea. It is a generic, over-the-counter drug which is inexpensive. You might have to ask the pharmicist (mine keeps it behind the counter) or have it ordered in. Bonine is a name-brand of meclizine but may include other ingredients. This site lists the ingredients of generic meclizine and I do not see an artificial sweetener listed:
Just wanted to make a note that when I was looking up on the internet any problems/benefits with my daughter (who is underoing chemotherapy) using Pepto Bismol, that someone undergoing chemo shouldn't use it as it is just like taking aspirin.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.